Posted by Mila S on November 12, 2003, at 22:54:15
In reply to Re: Strattera, posted by lessismore on November 5, 2003, at 19:30:15
I went on strattera several weeks ago. At first it seemed to be helping. However, I noticed that when I miss a dose or two or reduce the dose, I become severely depressed. I have experienced this sort of depression before but in recent years it has not been this bad. However, since I started the strattera, it has come back albeit only when I miss or change (reduce) the dose. It seems as if I have become dependent(not in the addictive sense) on the strattera such that not taking it causes this severe reaction.
It is not helping me all that much when I do take it. So I am not sure if I should keep taking it given the reaction I have when I miss a dose. Also I find that missing a dose or changing doses causes severe sleepiness as well.
I'm afraid to stop it altogether as I become so terribly depressed. Yet it seems that I need to get it out of my system altogether if I want these negative reactions to stop. I went up to 100 mg a day. Presently I have reduced the dose to 60 mg a day and I feel worse then I did before I ever started it.
Anyone else have this experience? Some folks mentioned mood swings. Perhaps this is what is happening to me. However the severity of the depression experienced seems to be something more then mere mood swings occurring as a side effect. And the fact that it happens when I miss a dose indicates that is not just a matter of a side effect but some kind of severe withdrawal effect.
I'm not sure whether I should get off it completely and suffer through the severe depression or keep taking the drug at my maximum dose. I also noticed getting severely depressed when I was first on 60 mg and would miss a dose.
Any advice would be much appreciated.